FDA report “Mylan N.V. is conducting a voluntary nationwide recall to the hospital/user level of select lots of injectable products due to the presence of visible foreign particulate matter observed during testing of retention samples.
Administration of a sterile injectable that has foreign particulates has the potential of severe health consequences. Intrathecal administration could result in a life threatening adverse event or result in permanent impairment of a body function. Intravenous administration has the potential to damage and/or obstruct blood vessels which could induce emboli, particularly in the lungs. If a right to left cardiac shunt is present, the particulate may lead to arterial emboli and result in stroke, myocardial infarction, respiratory failure, and loss of renal and hepatic function or tissue necrosis. Other adverse effects associated with intravenous injection of particulate matter include local inflammation, phlebitis, allergic response and/or embolization in the body and infection. Intra-arterial administration could result in damage to blood vessels in the distal extremities or organs. Intramuscular administration could result in foreign-body inflammatory response, with local pain, swelling and possible long term granuloma formation.”Full Alert
Thank you to our partners for supporting IVTEAM